Optimal control of entry to an M/Ek/1 queue serving several classes of customers
Robert C. Rue and
Matthew Rosenshine
Naval Research Logistics Quarterly, 1983, vol. 30, issue 2, 217-226
Abstract:
The individual and social optimum control policies for entry to an M/M//1 queue serving several classes of customers have been shown to be control‐limit policies. The technique of policy iteration provides the social optimum policy for such a queue in a straightforward manner. In this article, the problem of finding the optimal control policy for the M/Ek/1 system is solved, thereby expanding the potential applicability of the solutions developed. The Markovian nature of the queueing system is preserved by considering the service as having k sequential phases, each with independent, identically distributed, exponential service times, through which a customer must pass to be serviced. The optimal policy derived by policy iteration for such a system is likely to be difficult to use because it requires knowledge of the number of phases rather than customers in the system when an arrival occurs. To circumvent this difficulty, a heuristic is used to find a good usable (implementable) solution. In addition, a mixed‐integer program is developed which yields the optimal implementable solution when solved.
Date: 1983
References: Add references at CitEc
Citations:
Downloads: (external link)
https://doi.org/10.1002/nav.3800300204
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:wly:navlog:v:30:y:1983:i:2:p:217-226
Access Statistics for this article
More articles in Naval Research Logistics Quarterly from John Wiley & Sons
Bibliographic data for series maintained by Wiley Content Delivery ().